# SDR 98ZZZX3682

- Difficulty date: August 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: CCCEB
- Make and model: Boeing 767
- Engine: Pwa PW4062
- System (JASC): 7250 · Turbine Section
- Part: Case
- Part number: 50L906
- Condition: Damaged
- Location: Engine
- Part time: 1,404 hours
- Stage of operation: CL
- Nature of condition: T, X, J
- Precautionary procedure: A, E

## Discrepancy

DURING CLIMB FROM MIAMI, THE ENGINE (POS NR 1) EXPERIENCED TWO SURGES WITH EGT EXCEEDING 796 DEGREES CELSIUS FOR 15 SECONDS.  AN IN-FLIGHT SHUT DOWN AND AIR TURN BANK EFFECTED.  DISASSEMBLY INSPECTION AT PWORC REVEALS 360 DEGREE FAILURE OF THE HPT CASE WALL APPROXIMATELY .400 INCH AFT OF THE FRONT FLANGE.  SUBSEQUENT DAMAGE WAS FAILURE OF ALL 2ND STAGE TURBINE BLADES DUE TO CLASHING WITH T/E OF 2ND STAGE VANES.  PRATT & WHITNEY, E.H. IS CONDUCTING INVESTIGATION TO DETERMINE FAILURE CAUSE AND CORRECTIVE ACTION.  CYCLES, 327.
